Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 7, NWS Corpus Christi, TX

May 14, 2006Webb County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 14, 2006, 7:06 PM CDT for Webb County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2006, 7:06 PM CDT (00:06 UTC)
Expired
May 14, 2006, 7:45 PM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 178 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 6:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3093 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 150009
TORCRP
TXC479-150045-
/O.NEW.KCRP.TO.W.0007.060515T0006Z-060515T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
706 PM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 745 PM CDT

* AT 703 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO 10 
MILES SOUTH OF ENCINAL JUST TO THE EAST OF I-35...MOVING SOUTH AT 30 
MPH. PUBLIC REPORTED A FUNNEL CLOUD WITH THIS STORM. 

* THE TORNADO IS EXPECTED TO BE NEAR...
  ORVIL BY 745 PM CDT

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2800 9918 2801 9939 2755 9961 2748 9925

$$

JM
2 follow-up statements
000 
WWUS54 KCRP 150029
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
728 PM CDT SUN MAY 14 2006

TXC479-150045-
/O.CON.KCRP.TO.W.0007.000000T0000Z-060515T0045Z/
WEBB-
728 PM CDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
WEBB COUNTY...

AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 14 MILES NORTHEAST OF
ORVIL...OR ABOUT 18 MILES NORTHEAST OF LAREDO...MOVING SOUTH AT 25 
MPH...ALONG AND JUST EAST OF INTERSTATE 35.

THE TORNADO WILL BE NEAR...
  NORTHEAST SIDE OF LAREDO AT 740 PM CDT

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 2800 9918 2801 9939 2755 9961 2748 9925

$$

JM
000 
WWUS54 KCRP 150037
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
736 PM CDT SUN MAY 14 2006

TXC479-150045-
/O.CON.KCRP.TO.W.0007.000000T0000Z-060515T0045Z/
WEBB-
736 PM CDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
WEBB COUNTY...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 11 MILES NORTHEAST OF
ORVIL...OR ABOUT 15 MILES NORTHEAST OF LAREDO...MOVING SOUTH AT 25 
MPH. THIS IS A DANGEROUS STORM.  THIS TORNADO WILL AFFECT THE 
NORTHEAST SIDE OF LAREDO NEAR LOOP 20 BY 740 PM.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 2800 9918 2801 9939 2755 9961 2748 9925

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 6:42 PM CDT, 24 minutes earlier.

Area forecast discussion, May 14, 6:42 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 PM CDT SUN MAY 14 2006

.UPDATE...INCREASED WINDS TO WINDY CRITERIA OVER THE LAND AND TO
SCA OVER THE BAYS/NEARSHORE WATERS THROUGH THE EVENING HOURS DUE
TO DEEPENING SURFACE CYCLONE OVER THE WESTERN RIO GRANDE PLAINS
AND MESOSCALE EFFECTS DUE TO CONVECTION.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

BB/85...UPDATE/MARINE
MG/88...AVIATION
Hazardous weather outlook, May 14, 10:26 AM CDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 AM CDT SUN MAY 14 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS
OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF
IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE
GREATEST THREAT FOR SEVERE WEATHER.

SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE
COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL
WEAKEN THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO
SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE
COLD FRONT.  DRY WEATHER IS THEN EXPECTED BEYOND MONDAY.

STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH
THE EVENING HOURS.

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:10 PM CDTSevere Thunderstorm WarningCRPGoliad50 min
May 14, 7:17 PM CDTSevere Thunderstorm WarningCRPLa Salle43 min
May 14, 7:36 PM CDTFlash Flood WarningCRPLa Salle, Webb3 hr
May 14, 7:44 PM CDTTornado WarningCRPWebb61 min
May 14, 7:56 PM CDTTornado WarningCRPWebb34 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningCRPLa Salle65 min
May 14, 8:33 PM CDTSevere Thunderstorm WarningCRPWebb57 min
May 14, 8:41 PM CDTSpecial Marine WarningCRP2 hr
May 14, 8:46 PM CDTSevere Thunderstorm WarningCRPWebb29 min
May 14, 8:51 PM CDTSevere Thunderstorm WarningCRPNueces39 min
May 14, 9:42 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
May 14, 10:10 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.